MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 5 FR X 20 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CVC SET: 5 FR X 20 CM; CATHETER PERCUTANEOUS
Catalog Number ES-04301
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
It was reported that "on (b)(6) 2025, the patient underwent ultrasound-guided right thoracentesis and drainage.After the puncture was in place, gas was aspirated.Upon withdrawing the introducer needle, a crack was observed on the needle hub.The changed a new one." there was no medical intervention required.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).The customer returned one 18 ga introducer needle and arrow raulerson syringe (ars) for analysis.Signs of use were observed on the needle.Visual analysis of the needle revealed two cracks in the needle hub.The introducer needle was functionally tested per the product instructions for use (ifu).The ifu provided with this kit instructs the user, "insert introducer needle with attached syringe or arrow raulerson syringe (where provided) into vein and aspirate." the returned 18 ga introducer needle was attached to the returned arrow raulerson syringe (ars).The ars was unable to draw and aspirate water.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "some disinfectants used at catheter insertion site contain solvents which can weaken the catheter material.Alcohol, acetone, and polyethylene glycol can weaken the structure of polyurethane materials.These agents' may also weaken the adhesive bond between catheter stabilization device and skin." the customer report of a cracked needle hub was confirmed by complaint investigation.Visual analysis revealed cracks in the needle hub.During functional testing, the ars could not properly draw and aspirate water with the returned needle attached.The failure mode identified is consistent with the failure mode investigated per a previously opened capa.Based on the capa investigation, the root cause of this complaint is design related.Teleflex has identified that this needle hub material is susceptible to cracking when placed under stress (i.E.Pressed onto a tapered luer fitting, sideloaded as the clinician attempts to locate a vessel, etc.) in the presence of liquid alcohol-based disinfectants.The capa was implemented using a new alcohol-resistant material to manufacture the needle hub.The reported needle hub was confirmed to be made prior to implementation of corrective actions.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It was reported that" (b)(6) 2025, the patient underwent ultrasound-guided right thoracentesis and drainage.After the puncture was in place, gas was aspirated.Upon withdrawing the introducer needle, a crack was observed on the needle hub.The changed a new one." there was no medical intervention required.The patient's current condition is reported as "fine".

Brand Name
ARROW CVC SET: 5 FR X 20 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key23864509
Report Number3006425876-2025-01176
Device Sequence Number9409105
Product Code DQY
UDI-Device Identifier10801902122756
UDI-Public(01)10801902122756(11)240703(17)290630(10)71F24F1208(21)
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberES-04301
Device Lot Number71F24F1208
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/27/2025
Supplement Date Received by Manufacturer01/16/2026
Initial Report FDA Received Date12/22/2025
Supplement Report FDA Received Date01/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient Age52 YR
Patient SexUnknown